# SDR 2020FA0000149

- Difficulty date: November 19, 2018
- Submitted: February 12, 2020
- Operation: General aviation
- Engine: Cont IO360DB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Nut
- Part number: 652421
- Part serial: 7364831711
- Condition: Failed
- Location: Cylinder Head
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHEN INSTALLING CYLINDER HEAD BASE NUTS FROM CMI PART 652421 ONTHE IO-360-DB THE TECHNICIAN NOTICED THAT HE WAS UNABLE TO ACHIEVE THE SPECIFIED TORQUE ON 37#, RANGE 36 TO 37#.  NUTS KEPT TURNING ON STUDS.  ENTIRE LOT FAILED TO ACHIEVE TORQUE.  UPON TEST REPLACING WITH ORIGINAL AND THEN OTHER NEW NUTS, TORQUE COULD BE ACHIEVED.  UNCLEAR IF OTHER BATCHES ARE INVOLVED, BUT ALL 36 NUTS THAT FAILED WERE FROM THE SAME BATCH NUMBER.  CMI TECHNICAL SUPPORT HAD BEEN NOTIFIED BY EMAIL WITH PICTURES AND PART/BATCH INFORMATION.
